Alert archive / California / Wind Advisories in 2011

Wind Advisory 57, NWS Los Angeles, CA

June 15, 2011

NWS Los Angeles, CA issued this wind advisory at Jun 15, 2011, 8:30 PM PDT. It took effect at Jun 16, 2011, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 8:30 PM PDT (03:30 UTC)
In effect from
Jun 16, 2011, 12:00 PM PDT
Expired
Jun 16, 2011, 8:00 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WWUS76 KLOX 160330
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT WED JUN 15 2011

CAZ059-161130-
/O.NEW.KLOX.WI.Y.0057.110616T1900Z-110617T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
830 PM PDT WED JUN 15 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TO 8 PM PDT THURSDAY.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35
  MPH WITH GUSTS UP TO 50 MPH ON THURSDAY AFTERNOON AND CONTINUE
  THROUGH EARLY THURSDAY EVENING.

* IMPACTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITIES TO AROUND ONE QUARTER MILE AT TIMES DURING
  THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
3 follow-up statements
739 
WWUS76 KLOX 161029
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
329 AM PDT THU JUN 16 2011

CAZ059-161915-
/O.CON.KLOX.WI.Y.0057.110616T1900Z-110617T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
329 AM PDT THU JUN 16 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND CONTINUE THROUGH
  EARLY THIS EVENING. THERE WILL BE ISOLATED GUSTS TO 50 MPH NEAR
  LAKE PALMDALE AND ADJACENT FOOTHILLS.

* IMPACTS...LOCAL BLOWING DUST AND SAND COULD REDUCE VISIBILITIES
  TO AROUND ONE QUARTER MILE AT TIMES DURING THIS AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

31/HALL
990 
WWUS76 KLOX 161856
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1156 AM PDT THU JUN 16 2011

CAZ059-170300-
/O.CON.KLOX.WI.Y.0057.110616T1900Z-110617T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1156 AM PDT THU JUN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING...GUSTY SOUTHWEST WILL CONTINUE THROUGH EARLY THIS
  EVENING...PEAKING LATER THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS ABOVE 50 MPH ARE POSSIBLE NEAR LAKE PALMDALE AND
  THE SOLEDAD PASS.

* IMPACTS...BLOWING DUST MAY FORM WHICH CAN REDUCE VISIBILITIES TO
  ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM
  HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
298 
WWUS76 KLOX 170243
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
743 PM PDT THU JUN 16 2011

CAZ059-170345-
/O.EXP.KLOX.WI.Y.0057.000000T0000Z-110617T0300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
743 PM PDT THU JUN 16 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

SOUTHWEST WINDS HAVE LARGELY DIMINISHED BELOW ADVISORY LEVELS
THIS EVENING IN THE ANTELOPE VALLEY. AS A RESULT...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 800 PM PDT.

EVEN SO...WINDS OF 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH
WILL CONTINUE UNTIL LATE THIS EVENING BEFORE DIMINISHING FURTHER
OVERNIGHT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 15, 4:55 PM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 4:55 PM PDT, 3 hours 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
455 PM PDT WED JUN 15 2011

UPDATED AVIATION SECTION

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION BRINGING INCREASED
ONSHORE FLOW...A DEEPENING MARINE LAYER...AND A COOLING TREND THROUGH
SATURDAY. GUSTY ONSHORE WINDS CAN BE EXPECTED IN THE MOUNTAINS AND
DESERTS. HIGH PRESSURE WILL REBUILD ACROSS SOUTHWEST CALIFORNIA EARLY
NEXT WEEK LEADING TO A WARMING TREND.

&&

.SHORT TERM (TONIGHT-SAT)...WEAK UPPER LEVEL TROUGH OF LOW PRESSURE
MOVING INTO NORTHERN AND CENTRAL CALIFORNIA TODAY. THIS SYSTEM HAS
GENERATED INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER.
CURRENT LAX-DAGGETT PRESSURE GRADIENT HAS INCREASED TO AROUND +7.8
MB AND IS EXPECTED TO RISE TO AROUND +10.0 MB LATER THIS AFTERNOON.
THIS STRONG ONSHORE TREND HAS MAINTAINED LOW CLOUDS AND FOG ACROSS
MANY COASTAL AREAS THIS AFTERNOON...WITH A QUICK RESURGENCE OF LOW
CLOUDS AND FOG INLAND THIS EVENING. MARINE LAYER ALREADY DEEPENED TO
AROUND 2000 FEET THIS MORNING AND IS EXPECTED TO RISE TO BETWEEN
2500 AND 3000 FEET BY THURSDAY MORNING. THIS WILL LIKELY BRING LOW
CLOUDS AND FOG WITH PATCHY DRIZZLE TO ALL VALLEY AREAS AND POSSIBLY
THE LOWER COASTAL SLOPES...WITH SIMILAR DEEP MARINE LAYER CONDITIONS
EXPECTED THURSDAY NIGHT INTO FRIDAY. AS A RESULT...LOOKING FOR
STUBBORN BURNOFF OF LOW CLOUDS AND FOG EACH AFTERNOON.

COOLING TREND HAS BEGUN ACROSS MOST COASTAL AND VALLEY AREAS
TODAY...WITH MORE WIDESPREAD COOLING TREND FOR ALL AREAS THURSDAY
INTO FRIDAY. IN FACT...TEMPERATURES ARE EXPECTED TO BE 10 TO 15
DEGREES BELOW NORMAL FOR MANY INLAND AREAS DURING THE NEXT COUPLE OF
DAYS. THE STRONG ONSHORE FLOW AND DEEP MARINE LAYER WILL BRING GUSTY
ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH SATURDAY. THE
STRONGEST WINDS ARE EXPECTED ON THURSDAY...WHERE WINDS WILL APPROACH
WIND ADVISORY LEVELS ACROSS THE ANTELOPE VALLEY...WITH ISOLATED
GUSTS AS HIGH AS 50 MPH IN THE FOOTHILLS NEAR LAKE PALMDALE.

.LONG TERM (SUN-WED)...BOTH GFS AND ECMWF MODELS SHOWING UPPER LEVEL
LOW PRESSURE SYSTEM DEVELOPING ACROSS THE GREAT BASIN ON SUNDAY WITH
AN UPPER LEVEL RIDGE OF HIGH PRESSURE OFF THE COAST OF CALIFORNIA.
THICKNESS VALUES ON THE RISE FOR SUNDAY...WHICH IS EXPECTED TO
TRANSLATE INTO SOME WARMING ACROSS INLAND AREAS. MORE PRONOUNCED
WARMING WITH A SHRINKING MARINE LAYER DEPTH EXPECTED MONDAY THROUGH
WEDNESDAY AS UPPER LEVEL RIDGE OF HIGH PRESSURE STRENGTHENS ACROSS
SOUTHERN CALIFORNIA. BY TUESDAY MORNING...LOW CLOUDS AND FOG SHOULD
BE LIMITED TO COASTAL AREAS.

&&

.AVIATION...15/2355Z.

NORTH OF POINT CONCEPTION...LIFR TO IFR CONDITIONS WILL BECOME
PREDOMINANT AT COASTAL TERMINALS AFTER 03Z. THERE IS A 20 PERCENT
CHANCE OF VLIFR CONDITIONS BETWEEN 10Z AND 14Z THURSDAY. THERE IS A
50 PERCENT CHANCE OF LIFR TO IFR CONDITIONS AT KPRB BETWEEN 12Z AND
14Z THURSDAY.

SOUTH OF POINT CONCEPTION...LIFR TO IFR CONDITIONS WILL SPREAD INTO
COASTAL TERMINALS THROUGH 05Z TONIGHT...THEN LIFT INTO THE IFR TO
MVFR CATEGORY BETWEEN 06Z AND 10Z. THERE IS A CHANCE CEILINGS COULD
LIFT INTO MVFR CATEGORY UP TO THREE HOURS EARLIER. CEILINGS WILL
PERSIST THROUGHOUT THURSDAY...WITH A CHANCE OF CEILINGS LIFTING
INTO THE VFR CATEGORY.

KLAX...MVFR CONDITIONS WILL LIKELY PERSIST THROUGHOUT THE PERIOD.
THERE IS A 20 PERCENT OF IFR CONDITIONS OCCURRING BETWEEN 01Z AND
04Z THIS EVENING. THERE IS A 30 PERCENT CHANCE OF CEILINGS LIFTING
INTO THE VFR CATEGORY AFTER 16Z THURSDAY.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGH AT LEAST 04Z THIS
EVENING...THEN IFR TO MVFR CONDITIONS WILL ESTABLISH BETWEEN 04Z AND
08Z TONIGHT. THERE IS A 40 PERCENT CHANCE THAT CEILINGS COULD ARRIVE
AS MVFR. AFTER 16Z...MVFR CONDITIONS WILL LIKELY PERSIST THROUGHOUT
THE REMAINDER OF THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG
SYNOPSIS...SETO
AVIATION...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 15, 6:00 AM PDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED JUN 15 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AREAS OF DENSE FOG WILL AFFECT PORTIONS OF THE VENTURA COUNTY
VALLEYS THROUGH MID MORNING. SOME AREAS AFFECTED WILL BE NEWBURY
PARK AND CONEJO GRADE TO WESTLAKE VILLAGE...AS WELL AS THOUSAND OAKS
TO MOORPARK. EXPECT VISIBILITIES TO BE A QUARTER MILE OR LESS IN THE
DENSE FOG. FOG SHOULD BEGIN TO LIFT BY 9 AM.

A HIGH RIP CURRENT RISK IS IN AFFECT FOR VENTURA COUNTY FOR TODAY AS
WELL.

* DENSE FOG ADVISORY.........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.